Alert archive / Colorado / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Jan 15, 2018, 4:15 AM MST for 6 counties in Colorado. It took effect at Jan 15, 2018, 11:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 4:15 AM MST (11:15 UTC)
- In effect from
- Jan 15, 2018, 11:00 PM MST
- Expired
- Jan 16, 2018, 8:58 AM MST
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 126 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3018 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS45 KBOU 151115 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 415 AM MST Mon Jan 15 2018 COZ048>051-151915- /O.NEW.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 415 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. * ADDITIONAL DETAILS...Be prepared for very low wind chills late this evening through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
6 follow-up statements
544 WWUS45 KBOU 151346 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 646 AM MST Mon Jan 15 2018 .Areas of light freezing drizzle will continue through mid morning from Denver south to the Palmer Divide. The frezzing drizzle should gradually change over to all snow by 10 am. COZ039>041-151700- /O.NEW.KBOU.WW.Y.0004.180115T1346Z-180115T1700Z/ Boulder and the western suburbs of Denver-Denver-Castle Rock- Including the cities of Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, and Larkspur 646 AM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Freezing Drizzle. Plan on slippery road conditions, including during the morning commute along I-25 and I-70. * WHERE...Boulder and the western suburbs of Denver, Denver and Castle Rock. * WHEN...Until 10 AM MST this morning. * ADDITIONAL DETAILS...Be prepared for icy conditions and slippery roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for Freezing Drizzle means icy conditions will cause travel difficulties. Be prepared for ice covered roads, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ COZ048>051-152200- /O.CON.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 646 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
909 WWUS45 KBOU 151619 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 919 AM MST Mon Jan 15 2018 .Areas of light freezing drizzle will remain possible south of Castle Rock through 10 am. Elsewhere, freezing drizzle has changed to snow. The snow will continue through late morning before decreasing and ending by early afternoon. Due to cold temperatures and snowfall, roads will remain very slippery, especially untreated roads. COZ039>041-152000- /O.EXT.KBOU.WW.Y.0004.000000T0000Z-180115T2000Z/ Boulder and the western suburbs of Denver-Denver-Castle Rock- Including the cities of Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, and Larkspur 919 AM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Boulder and the western suburbs of Denver, Denver and Castle Rock. * WHEN...Until 1 PM MST this afternoon. * ADDITIONAL DETAILS...Untreated roads will remain very slippery due to the freezing drizzle earlier and continued snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ COZ048>051-160030- /O.CON.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 919 AM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
752 WWUS45 KBOU 151958 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1258 PM MST Mon Jan 15 2018 COZ039>041-152100- /O.CAN.KBOU.WW.Y.0004.000000T0000Z-180115T2000Z/ Boulder and the western suburbs of Denver-Denver-Castle Rock- Including the cities of Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, and Larkspur 1258 PM MST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snowfall along the Front Range and across the greater Denver metro area will diminish during the next couple of hours. Little to no additional accumulation is anticipated. Commuters should still remain alert for slipper secondary roadways and overpasses, at least through mid-afternoon. $$ COZ048>051-160400- /O.CON.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1258 PM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The bitterly cold wind chills can cause frostbite in as little as 30 minutes to exposed skin. Wind chills will range from 15 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Baker
274 WWUS45 KBOU 160319 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 819 PM MST Mon Jan 15 2018 ...A clear night with very cold temperatures over the eastern plains... .Below zero temperatures will combine with just enough wind to produce dangerous wind chill temperatures overnight. COZ046-161200- /O.EXA.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Limon- Including the cities of Agate, Hugo, Limon, and Matheson 819 PM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The bitterly cold wind chills can cause frostbite in as little as 30 minutes to exposed skin. Wind chills will range from 15 below zero to 20 below zero. * WHERE...Limon. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ COZ048>051-161200- /O.CON.KBOU.WC.Y.0002.180116T0600Z-180116T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 819 PM MST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The bitterly cold wind chills can cause frostbite in as little as 30 minutes to exposed skin. Wind chills will range from 15 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 11 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
744 WWUS45 KBOU 161229 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 529 AM MST Tue Jan 16 2018 ...Cold temperatures and dangerous wind chills this morning... .Below zero temperatures will combine with just enough wind to produce dangerous wind chill temperatures through mid morning. COZ046-048>051-161600- /O.CON.KBOU.WC.Y.0002.000000T0000Z-180116T1600Z/ Limon-Sterling-Akron-Julesburg-Holyoke- Including the cities of Agate, Hugo, Limon, Matheson, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 529 AM MST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Limon, Sterling, Akron, Julesburg and Holyoke. * WHEN...Until 9 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Gimmestad
432 WWUS45 KBOU 161558 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 858 AM MST Tue Jan 16 2018 COZ046-048>051-161700- /O.CAN.KBOU.WC.Y.0002.000000T0000Z-180116T1600Z/ Limon-Sterling-Akron-Julesburg-Holyoke- Including the cities of Agate, Hugo, Limon, Matheson, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 858 AM MST Tue Jan 16 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Wind Chills have warmed above 15 below zero in the area covered by this advisory. For this reason, this Wind Chill Advisory has been allowed to expire. $$ NSullivan
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:41 AM MST, 34 minutes earlier.
Area forecast discussion, Jan 15, 3:41 AM MST, 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 341 AM MST Mon Jan 15 2018 .SHORT TERM...(Today and tonight) Issued at 304 AM MST Mon Jan 15 2018 NW to SE band of light snow continues over the plains early this morning in association with an upper level jet and upslope component. Platteville profiler shows upslope component is rather shallow but it should be enough to allow for pcpn to spread southward and affect the Denver metro area by 11z. Accumulations will be around an inch but a few spots may see up to 2 inches. As for the higher terrain areas light snow will focus mainly on the east facing slopes thru midday. By aftn moisture will gradually decrease from north to south with light snow coming to an end. As cold sfc high pres builds into nern CO aftn highs will likely stay steady or slow fall. Readings will be in the teens to mid 20s with the coldest temps over the far nern plains. For tonight skies should clear out and with light winds overnight lows across much of the plains should drop below zero. Wind Chill values will likely meet advisory criteria over the far ern areas overnight. .LONG TERM...(Tuesday through Sunday) Issued at 339 AM MST Mon Jan 15 2018 Fairly strong northerly flow aloft on Tuesday will gradually decrease becoming weak by Tuesday night as an upper ridge moves into Colorado. An upper ridge axis is over Colorado Tuesday night through Wednesday night. There is weak downward vertical velocity over the forecast area Tuesday through Wednesday night. The low level winds will be weak all four periods with normal diurnal patterns expected. For moisture, it will be quite dry Tuesday through Wednesday night. There is no measurable precipitation on the QPF fields. No pops. For temperatures, Tuesday's highs will warm up 3-6 C over today's below normal readings. Wednesday's highs will be 4-10 C warmer than Tuesday's. For the later days, Thursday through Sunday, models keep ridging over the CWA Thursday into Friday. Strong southwesterly flow aloft will be in place Friday night into Saturday morning. An upper trough is progged to move across Colorado later Saturday and Saturday night. The GFS is about a half a period quicker with this feature than is the ECMWF. Upper ridging moves in later on Sunday and Sunday night. There is measurable precipitation on both the GFS and ECMWF Saturday into Sunday morning. It doesn't look like a big storm. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 304 AM MST Mon Jan 15 2018 Periods of light snow will develop in the next few hours and continue thru midday. By early aftn the threat of snow at DIA should end. Accumulations will be around an inch. LIFR celings will be in place thru the morning and then become IFR by early aftn. Visibilities will generally be in the 1 to 3 mile range with snowfall. Winds will be mainly northeast thru the day. Tonight skies should clear by early evening with light drainage winds developing. && .BOU WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 11 PM this evening to 9 AM MST Tuesday for COZ048>051. && SHORT TERM...RPK LONG TERM...RJK AVIATION...RPK
Hazardous weather outlook, Jan 14, 8:08 AM MST, 20 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 808 AM MST Sun Jan 14 2018 COZ030>051-151515- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 808 AM MST Sun Jan 14 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be dry today with above normal temperatures. Tonight a cold front will move across northeast Colorado bringing colder temperatures. There will be a chance of light snow mainly after midnight across the plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong cold front will bring much colder temperatures and light snow to much of the forecast area Monday. Dry weather is expected Monday night through most of Friday, with a gradual warming trend during the week. The next storm moves in Friday night into Saturday with colder air again and a chance of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:46 AM MST | Winter Weather Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 2 more | 6 hr |
Nearby
Wind Chill Advisories in Colorado, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.